Daily headaches began for me in my late teens, and continued until my headache Doctor diagnosed me at the age of 29 with Rebound headaches from the Excedrin that I had been taking for the pain. I stopped 'cold turkey,' and after a painful period of adjustment, the headaches diminished. My problem now is that ANY time I take an analgesic for aching muscles from flu or pain of arthritis, even if I only take 2 Advil, for example, I invariably suffer from a Rebound Headache, and most are extremely painful and last for about 10 hours. (I never take anything for the headaches themselves, but rather just 'pack my head in ice' and gut it out.) My question is this: Is there ANYTHING I can do for the pain of these headaches? It is most discouraging to know that any time I take anything for pain, it will result in a Rebound headache. Kaye.
I have patients who seem to remain sensitive to even small doses of simple analgesics with increases in headache pattern. Depending on how frequent the headaches are now, prophylaxis suppression might be beneficial. You should ask your headache physician for advice.
John Claude Krusz and Teri Robert
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert. If you have a question for this section of our site, please click HERE. Accepted questions will be answered by publishing the answers here. No questions will be answered privately.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical andhealth matters, including decisions about diagnoses, medications andother treatment options, you should always consult your doctor. See full Disclaimer.
Published On: April 09, 2007